MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ATLAS GOLD PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ATLAS GOLD PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER
Model Number ATG80184
Medical Device Problem Codes Break (1069); Retraction Problem (1536); Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history record is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.(expiry date: 09/2022).
 
Event or Problem Description
It was reported that during an angioplasty procedure, the pta balloon allegedly would no pull through the sheath.There was no reported patient injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: a device history record review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one atlas gold pta catheter has returned for evaluation.On the visual evaluation of the device of the device appeared bloody, entire balloon covered within the sheath.Bunching of the sheath noted on the proximal end and inner guidewire lumen of the catheter has noted stretched.Break on the proximal balloon joint with the balloon inside the sheath has also noted and unraveling fibers at the proximal joint of the balloon has observed.No other anomalies noted.On the functional evaluation, the introducer sheath has tried to flush, water did not flow freely through the sheath.Attempts were made to pull out the sheath from the balloon, but it has unsuccessful.Then the sheath has cut longitudinal to expose the balloon, marker bands are note moved to the glue bullet of the balloon.No further testing has made due to the condition of the device.Therefore, the reported retraction issue has confirmed as the balloon couldn¿t remove from the sheath as the sheath noted bunched at the proximal end, and additional force/maneuvered required to retract the balloon from the sheath.The investigation also confirmed for the identified break and unraveled fiber as it has noted ant proximal balloon joint of the balloon.A definitive root cause could not be determined based upon the provided information.Labeling review: the review of the instructions for use, indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.H10: d4 (expiry date: 09/2022), g3.H11: h6 (results, conclusion).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
ATLAS GOLD PTA DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key10820995
Report Number2020394-2020-20408
Device Sequence Number2953840
Product Code DQY
UDI-Device Identifier00801741060878
UDI-Public(01)00801741060878
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K181323
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberATG80184
Device Catalogue NumberATG80184
Device Lot Number93VD0081
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/06/2020
Initial Date Received by Manufacturer 10/19/2020
Supplement Date Received by Manufacturer03/10/2021
Initial Report FDA Received Date11/11/2020
Supplement Report FDA Received Date03/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;